Sir.—We read with interest the article "Chronic Vitamin A Intoxication: A Multisystem Disease That Could Reach Epidemic Proportions" by Lippe et al in the Journal (1981;135;634-636). We also have seen a similar case that further stresses the fact that physicians should be aware of the dangers of megavitamins.
Report of a Case.—A 7½-year-old boy came to the emergency room of the Children's Hospital Medical Center, Boston, with a 2½-week history of bilateral thigh and forearm pain associated with fever, headache, vomiting, lethargy, and inability
Roentgenographic findings. Arrows indicate periosteal new bone formation along ulnar and femoral shafts. to walk. One week before, he had been admitted to a community hospital, where a diagnosis of "viral syndrome" was made. He remained in the hospital for four days during which time his leg pain improved, and he started to walk. Since discharge, however, his pain had persisted, and tender swelling
WASON S, LOVEJOY FH. Vitamin A Toxicity. Am J Dis Child. 1982;136(2):174. doi:10.1001/archpedi.1982.03970380086021